Alert archive / North Dakota / High Wind Watches in 2015
High Wind Watch 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Nov 11, 2015, 3:06 AM CST for 6 counties in North Dakota. It took effect at Nov 12, 2015, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2015, 3:06 AM CST (09:06 UTC)
- In effect from
- Nov 12, 2015, 9:00 AM CST
- Expired
- Nov 11, 2015, 2:10 PM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Ransom County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS73 KFGF 110906 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 306 AM CST WED NOV 11 2015 NDZ014-024-028-038-049-052-130200- /O.NEW.KFGF.HW.A.0003.151112T1500Z-151113T0200Z/ BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND 306 AM CST WED NOV 11 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...NORTHWEST 35 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...THERE WILL ALSO BE SNOW SHOWERS MOVING THROUGH THE AREA...WHEN COMBINED WITH HIGH WINDS COULD CAUSED BRIEF PERIODS OF REDUCED VISIBILITY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
1 follow-up statement
671 WWUS73 KFGF 112010 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 210 PM CST WED NOV 11 2015 NDZ014-024-028-038-049-052-130200- /O.UPG.KFGF.HW.A.0003.151112T1500Z-151113T0200Z/ /O.NEW.KFGF.WI.Y.0019.151112T1600Z-151113T0100Z/ BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...FORT TOTTEN...MADDOCK...LEEDS... MINNEWAUKAN...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...LISBON... ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND 210 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ029-040-NDZ006-015-026-029-039-053-130100- /O.NEW.KFGF.WI.Y.0019.151112T1900Z-151113T0100Z/ WILKIN-GRANT-TOWNER-RAMSEY-NELSON-STEELE-CASS-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...HOFFMAN... ASHBY...HERMAN...BARRETT...CANDO...DEVILS LAKE...LAKOTA... MCVILLE...ANETA...TOLNA...FINLEY...HOPE...FARGO...WAHPETON 210 PM CST WED NOV 11 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CST THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Nov 11, 3:03 AM CST, 3 minutes earlier.
Area forecast discussion, Nov 11, 3:03 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
303 AM CST WED NOV 11 2015
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 300 AM CST WED NOV 11 2015
THE MAIN CHALLENGE WILL BE WIND POTENTIAL ON THURSDAY ALONG WITH
SNOW SHOWERS...TEMPS AND AVIATION CONCERNS. MODELS ARE IN GOOD
AGREEMENT OVERALL WITH LARGE SCALE FEATURES...WITH THE GFS
CONTINUING TO PERFORM WELL.
FOR TODAY...A LARGE AREA OF LOW CLOUDS AND PERHAPS SOME DRIZZLE AT
TIMES SHOULD PERSIST THROUGH THE DAY. WE ARE NOT EXPECTING MUCH IF
ANY MEASURABLE PRECIPITATION WITH THE MAIN STORM MOVING WELL
SOUTH OF THE FA. TEMPERATURES WILL NOT RECOVER MUCH AT ALL TODAY
AND BE NEARLY STEADY IN SOME AREAS WITH THICK CLOUD CANOPY ALL
DAY.
FOR TONIGHT...THERE COULD BE SOME LIGHT RAIN PERHAPS MIXED WITH A
FEW FLAKES IN THE FAR EAST CLOSER TO LARGE STORM IN THE CENTRAL
PLAINS. ALL OTHER AREAS SHOULD REMAIN IN THE CLOUDS AS THE NEXT
SHORTWAVE APPROACHES FROM THE NW. TEMPS MAY NOT COOL MUCH IF WE
REMAIN CLOUDY...BUT WE COULD BREAK OUT FOR A FEW HOURS WITH FOG
NOT OUT OF THE QUESTION IN SOME AREAS.
ON THURSDAY...A STRONG SHORTWAVE WILL MOVE QUICKLY THROUGH THE
REGION. THERE WILL BE AN AREA OF VERY STRONG WINDS DEVELOPING IN
THE WEST THU MORNING THEN TRANSLATING EAST BY AFTERNOON. THERE
WILL BE 50KT TO MIX VERY EFFICIENTLY IN THE WEST BY 15Z THU INTO
THU EVENING. WE WILL THEREFORE ISSUE A HIGH WIND WATCH FOR THIS
POTENTIAL IN THE FAR WESTERN COUNTIES. ANOTHER POTENTIAL HAZARD
WILL BE SNOW SHOWERS THAT WILL ACCOMPANY THE HIGHER WINDS INTO THE
VALLEY BY AFTERNOON. THERE COULD BE SOME REDUCED VISIBILITIES AT
TIMES WHEN STRONGER WINDS COMBINE WITH HEAVIER SNOW SHOWERS. WE
WON/T MENTION BLOWING SNOW IN THE GRIDS...SINCE IT WILL DEPEND ON
WHERE SNOW FALLS...BUT MENTION IN THE HWO AND NPW TO HEIGHTEN
AWARENESS. TEMPS WILL BE COOL IN THE MID 30S NORTH TO AROUND 40
SOUTH.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 AM CST WED NOV 11 2015
FOR THU NIGHT...WINDS SHOULD SLOWLY SUBSIDE FROM WEST TO EAST.
THERE WILL BE AN AREA OF SNOW SHOWERS THAT SHOULD WRAP AROUND LOW
THAT COULD RESULT IN AN INCH OR TWO PERHAPS IN THE FAR EAST.
ON FRIDAY...IT WILL BE DRY WITH STRONG WAA PATTERN DEVELOPING BY
AFTERNOON. TEMPERATURES WILL RECOVER BACK INTO THE 40S FOR THE
WEST AND UPPER 30S FAR NORTHEAST.
FOR SATURDAY THROUGH TUESDAY...THE WEEKEND STILL LOOKS VERY NICE AS
THE PERIOD STARTS OFF WITH ZONAL FLOW ALOFT. VERY MILD AIR RETURNS
BOOSTING WEEKEND HIGHS WELL ABOVE NORMAL WITH DRY WEATHER. PATTERN
THEN TRANSITIONS TO SOUTHWEST FLOW AS A TROUGH DIGS ACROSS THE
WESTERN STATES. MODELS SHOW THE TROUGH DEEPENING AND FORMING A
CLOSED LOW OVER THE DESERT SW INTO TX. TO THE NORTH A WEAKER TROUGH
ALSO MOVES THRU MON/TUE THAT COULD SPREAD SOME LOW PCPN CHANCES
ACROSS THE AREA. BUT MORE NOTICEABLE WILL BE TEMPS DROPPING BACK TO
MORE NORMAL LEVELS BY TUE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1139 PM CST TUE NOV 10 2015
MAINTAINED LIFR/IFR CIGS AND PATCHY BR THROUGH TOMORROW MORNING.
MOST GUIDANCE STARTS LIFTING CIGS INTO MVFR RANGE TOMORROW
AFTERNOON. PCPN CHANCES TOO SPOTTY TO MENTION IN ANY TAF SITE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR NDZ014-024-028-038-049-052.
MN...NONE.
&&
SHORT TERM...DK
LONG TERM...GODON/DK
AVIATION...VOELKERHazardous weather outlook, Nov 10, 5:29 AM CST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 529 AM CST TUE NOV 10 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 529 AM CST TUE NOV 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL CONTINUE OVER PORTIONS OF NORTHEAST AND EAST CENTRAL NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS ARE EXPECTED ON THURSDAY...ESPECIALLY OVER SOUTHEAST NORTH DAKOTA INTO THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:10 PM CST | Wind Advisory | FGF | Barnes, Benson, Cass, Eddy, Griggs, Nelson and 6 more | 27 hr |
Nearby
High Wind Watches in North Dakota, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.